[ Home | Contents | Search | Post | Reply | Next | Previous | Up ]
From: Amy Watson
I am a 34 year old female recently diagnosed with VV Response. I had always noticed that when I stood too long my heart would race and I would feel dizzy and need to sit down. In March I had a hysterectomy and was put on HRT which subsequently landed me in the hospital with a DVT. I had been treated for anxiety attacks for years, nothing seemed to work. After the DVT I was hospitalized 4 times with chest pains, tachcy and bradacardia. My BP was low, at one point my heart rate was in the low 40's and I am not an athlete. BEFORE they sent in the pshy ward I ran accross a cardiologist who had a feeling his is what I had, since my EKGS were normal and the rapid heart beat was so eratic, and mostly when I stood up. They did the tilt table test on me (torture table) and confirmed the diagnosis. They put me on a neuro-transmitter/beta blocker which keeps the heart rate from going up, therefore keeps it, along with you and your BP from falling. It is also very important to stay extremely hydrated when you have this condition to keep your BP up. It is also important to not sit or stand for too long because with this condition the blood pools in the lower extremeties and the never (Vagal nerve) does not communicate properly with the brain, therefore the blood is not distributed properly. It is important to pump your legs when sitting and NEVER stand too long, or you will end up on the floor. My doc told me that when I feel that way to lie down no matter what because either way that is where I am going to end up. I am under the care of a cardiologist now, and the meds help. The important thing is not not over do, try to deal with stress effectively and when you exercise monitor your heartrate. Get on a beta blocker and stay hydrated, a neuro-transmitter beta blocker is the best, it helps with the communication between the vagal nerve and your brain. It sucks, but it is not fatal unless you hit your head if you faint. Get and or stay under the care of a cardiologist, most GP's dismiss it as anxiety and drug you on benzos, cardiologist take it seriously. There is even "tilt training" you can do. Stand at a increasing straigther angles for 15 minutes per day until you can stand for a hour without any symptoms. This won't take it away but it will make your tolerance better. Make sure you are standing against a bed or something so if you do fall you won't hurt yourself. ER's etc..dismiss this b/c they don't often see it on an EKG or BP sometimes it takes an hour to see on a test that is why they do the tilt table test. Beta Blockers, rest and water...you will feel better.